MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARX FIT; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

BOSTON SCIENTIFIC CORPORATION POLARX FIT; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Model Number M004CRBS2060
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Atrial Fibrillation (1729); Pericarditis (4448)
Date of Event 08/16/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.
 
Event or Problem Description
Clinical study (b)(6) for polarx pas; subject id (b)(6).It was reported that post procedure, the patient experienced pericarditis requiring medical treatment.During a three (3) month follow-up post ablation procedure with a polarx catheter, the patient notified the physician that a few hours after discharge, they experienced pericarditis and recurrence of atrial fibrillation.The patient was treated at an outside facility where they underwent surgery and were prescribed oral medication; colchicine, flecainide and diltiazem.The patient condition has resolved.A request for the medical records was sent, updates pending once those records are received.No further information is available at this time.The device was disposed by the facility and will not be returned as the device performed as expected during the procedure and there were no reports of any performance concerns.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Clinical study (b)(6) for polarx pas; subject id (b)(6).It was reported that post procedure, the patient experienced pericarditis requiring medical treatment.During a three (3) month follow-up post ablation procedure with a polarx catheter, the patient notified the physician that a few hours after discharge, they experienced pericarditis and recurrence of atrial fibrillation.The patient was treated at an outside facility where they underwent surgery and were prescribed oral medication; colchicine, flecainide and diltiazem.The patient condition has resolved.A request for the medical records was sent, updates pending once those records are received.No further information is available at this time.The device was disposed by the facility and will not be returned as the device performed as expected during the procedure and there were no reports of any performance concerns.It was further reported per additional information that the patient underwent an ablation procedure on (b)(6) 2024.On (b)(6) 2024, the patient presented to the emergency department at (b)(6) with chief complaints of chest pain and shortness of breath, just a few hours after being discharged from banner health care facility for pericarditis.Diagnostic tests, including labs and ekgs, were performed.Cardiology was consulted and noted that the patient chest pain and presentation seem very characteristic of post ablation pericarditis.Physician also noted this was a typical post ablation pericardial irritation and pain, expected.The patient was started on colchicine and high dose ibuprofen 600 mg three times a day for pain relief.An echocardiogram revealed 55-60 percent with no wall motion abnormalities or effusion, and an x-ray showed no acute disease in the chest.No invasive intervention took place.The patient was discharged on (b)(6) 2024.During the three month follow up, the patient confirmed to have completed the course of colchicine and that the pericarditis symptoms had resolved.Resolution date (b)(6) 2024.

Brand Name
POLARX FIT
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key20902632
Report Number2124215-2024-78095
Device Sequence Number8906300
Product Code OAE
UDI-Device Identifier08714729992622
UDI-Public(01)08714729992622(17)250904(10)32355369
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P220032
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/04/2025
Device Model NumberM004CRBS2060
Device Catalogue NumberM004CRBS2060
Device Lot Number0032355369
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2024
Supplement Date Received by Manufacturer01/03/2025
Initial Report FDA Received Date12/11/2024
Supplement Report FDA Received Date06/26/2025
Date Device Manufactured09/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age77 YR
Patient SexMale
Patient Weight102 KG